ubmslate-logo-ubm

P2 Mobile Logo

Search form

Topics:

New Beginnings Can Come with Side Effects

New Beginnings Can Come with Side Effects

Linked Articles

I started a new job yesterday. Not too exciting of a first day — just a day filled with orientation, endless paperwork, decisions about which dental plan to choose, and writing down my social security number about 26 times.

I don't enjoy transitions. I often look forward to what lies on the other side — a new home, a new job, a different set of responsibilities and challenges. However, the process or journey of transition can be difficult, disorienting, and humbling.

I consider the transitions I so often counsel and advise my patients about. I caution them — Just try this medication for [insert disease name here]. I think it will work really well for you but you may experience some side effects such as headache, nausea, or tremors for the first few days to weeks of use. If you can just stick with it, things should improve.

So I give myself similar advice. You chose this job for many good reasons. The first days, weeks, and months will be filled with learning new names, new passwords, and new processes. You will probably experience confusion, trepidation, and possibly even occasionally regret that you made this choice. If you can just stick with it, those symptoms should go away.

Let's hope I'm right.
 

Disclosures

 
Loading comments...

By clicking Accept, you agree to become a member of the UBM Medica Community.